Whooshing sound with any motion after sudden deafness
I hear a "whooshing" sound 10-20 times a minute each time I turn my head or walk. It has me really worried. I don't think it sounds like "pusatile tinnitus" from what I read [throbbing, etc] on "whoosh.com". Instead it lasts for 1/4 of a second to 1 second - and makes me feel like I'm passing out for that short period.
Background: Suddenly went profoundly deaf in that ear 6 weeks ago. I now have tinnitus and lots of strange sounds in that ear. The tinnitus is not new - having had it for 12 years in both ears along with vertigo on/off.
Maybe the whooshing is nothing to worry about. I know that with Sudden Deafness some odd sounds in that dead ear are to be expected - like chriping, tones, buzzing - all of which I have. But - this "whoosh" has me concerned. I have asked two ENT's but got no useful reply. If this symptom is not serious - and just an annoyance - then I can just learn to ignore it - and start adjusting to it. I just want to be sure it isn't something serious like a warning sign for a stroke - or whatever.
[background: immediately after the sudden deafness (same day), I underwent prednizone treatment, CT Scans, lots of audio testing. Drs. suspect that it was either a blockage of the small artery supplying the cochlea or a reaction to a medication I had just started 2 hours before it hit - or some junk floating in the blood stream from the 6 stents and "roto-rootering" I had 2 weeks before. The ENT/Otolaryngologists'. prediction is permanent complete hearing loss. Unfortunately, the remaining "good" ear isn't so good either - but with a new hearing aid - I have high hopes.
Should I worry??? Is this kind of sound to be expected with Sudden Hearing Loss?
I would be worried. From reading your post, sounds vascular in nature affecting the hearing. I would recommend an MRA/MRI of the head to view the vessels especially since you have a vascular history (six stents, wow).
What medication did you take prior to the deafness?
A vascular issue maybe related to your hearing loss. Yes, press for the CTA.
I am guessing some of the "junk" from the "roto-rootering" maybe clogging a small artery supplying blood to your inner ear.
Secondly, after reading your post again, you did mention a history of tinnitus with vertigo "on and off" for the last 12 years. Were you ever given a diagnosis for that? That sounds like Meniere's and that can eventually cause hearing loss/deafness.
Yes, unfortunately, once you loss hearing you will not regain it.
I have the exact same thing going on, the strange wooshing/weird feeling in ears and tinnitus and on/off vertigo. I was originally told I had Meneire's then I was told I did not have it and was just sent to vestib therapy which did nothing. No one has an explanation and it is quite bothersome. I've had MRI of brain and have 2 blocked small arteries. The neuro didn't think it was related, but now I have numbness in face off and on as well. Very frustrated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.